Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 54, NWS Mobile, AL

June 19, 2008Walton County, Florida

NWS Mobile, AL issued this red flag warning at Jun 19, 2008, 5:14 AM CDT for Walton County, Florida. It took effect at Jun 19, 2008, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2008, 5:14 AM CDT (10:14 UTC)
In effect from
Jun 19, 2008, 11:00 AM CDT
Expired
Jun 19, 2008, 7:00 PM CDT
In force
8 hr
Issued by
NWS Mobile, AL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
2037 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 191014
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
514 AM CDT THU JUN 19 2008

...RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN FLORIDA PANHANDLE 
FROM LATE MORNING THROUGH THE LATE AFTERNOON HOURS FOR EXPECTED 
LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.A DRY AIRMASS WILL CONTINUE ACROSS THE REGION THROUGH TODAY.  

FLZ001-003-005-192100-
/O.UPG.KMOB.FW.A.0047.080619T1700Z-080619T2200Z/
/O.NEW.KMOB.FW.W.0054.080619T1600Z-080620T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
514 AM CDT THU JUN 19 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

RELATIVE HUMIDITY VALUES WILL DROP TO AROUND 30 PERCENT FOR SEVERAL 
HOURS FROM LATE MORNING THROUGH THE AFTERNOON HOURS.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

FLZ002-004-006-008-192100-
/O.NEW.KMOB.FW.W.0054.080619T1600Z-080620T0000Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
COASTAL WALTON-
514 AM CDT THU JUN 19 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

RELATIVE HUMIDITY VALUES WILL DROP TO AROUND 30 PERCENT FOR SEVERAL 
HOURS FROM LATE MORNING THROUGH THE AFTERNOON HOURS FOR AREAS JUST 
INLAND OF THE COAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KMOB 191955
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT THU JUN 19 2008

..RED FLAG WARNING IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE 
UNTIL 7 PM FOR LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35
PERCENT...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR OKALOOSA COUNTY...INTERIOR SANTA ROSA
COUNTY AND COASTAL WALTON COUNTY DUE TO MARGINAL DURATION OF LOW
RELATIVE HUMIDITY...

.DISCUSSION...DRY HIGH PRESSURE OVER THE AREA WEAKENS THROUGH
SATURDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA
FOLLOWED BY A WEAKENING COLD FRONT THAT MOVES INTO THE REGION
LATER THIS WEEKEND.  GULF MOISTURE BEGINS TO RETURN TO THE AREA
ON FRIDAY WITH MOISTURE LEVELS INCREASING THROUGH SATURDAY.
AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS
OVER A PORTION OF THE NORTHWEST FLORIDA PANHANDLE ON FRIDAY BUT
WILL OTHERWISE REMAIN ABOVE CRITICAL LEVELS THROUGH SUNDAY.

FLZ003-005-006-008-201200-
/O.NEW.KMOB.FW.A.0048.080620T1700Z-080621T0000Z/
/O.CON.KMOB.FW.W.0054.000000T0000Z-080620T0000Z/
INLAND SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-COASTAL WALTON-
255 PM CDT THU JUN 19 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

RELATIVE HUMIDITY VALUES WILL REMAIN BELOW CRITICAL LEVELS THROUGH
THE AFTERNOON HOURS. RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL
LEVELS ACROSS OKALOOSA...INLAND SANTA ROSA AND COASTAL WALTON
COUNTIES ON FRIDAY DURING THE LATE MORNING HOURS AND PERSIST THROUGH
THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ001-002-004-200000-
/O.CON.KMOB.FW.W.0054.000000T0000Z-080620T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
255 PM CDT THU JUN 19 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

RELATIVE HUMIDITY VALUES WILL REMAIN BELOW CRITICAL LEVELS THROUGH
THE AFTERNOON HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jun 19, 5:00 AM CDT, 14 minutes earlier.

Area forecast discussion, Jun 19, 5:00 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT THU JUN 19 2008

.SHORT TERM (TODAY AND TONIGHT)...LATEST SFC MAP SHOWS WEAK HIGH
PRESSURE CENTERED OVER THE NORTHWEST GULF PROGGED TO SHIFT EAST AND
BECOME REINFORCED FROM THE NORTH THROUGH TONIGHT. TO THE SOUTH A
WEAK SFC BOUNDARY WAS NOTED JUST SOUTH OF THE MARINE AREA REMAINING
QUASI-STATIONARY FOR THE NEXT 24 HOURS. AS RESULT EXPECT ANOTHER DRY
DAY WITH AFTERNOON TEMPS CLIMBING TO THE LOWER 90S FOR MOST INLAND
AREAS. A FEW HIGH CLOUDS TO THE NORTHWEST WILL ADVECT SOUTHWARD
POSSIBLY AFFECTING MOST AREAS TO THE WEST THROUGH TONIGHT. FOR
TONIGHT EXPECT GOOD RADIATIONAL COOLING FOR THE MOST
PART...ESPECIALLY FOR THIS TIME OF THE YEAR...WITH THE COOLER
TEMPS...UPPER 50S TO LOWER 60S OVER EXTREME EASTERN AREAS OF THE
CWFA BY AROUND 12Z FRI. WILL LEAN TOWARDS THE CURRENT MAV GUIDANCE
WITH FEW MINOR TWEAKS TO THE EAST THROUGH TONIGHT. /32

/32

.LONG TERM (FRIDAY THROUGH NEXT THURSDAY)...WE START TO SEE THE
BEGINNINGS OF A PATTERN CHANGE LOCALLY ON FRIDAY AS THE FIRST IN A
SERIES OF SHORTWAVES COMING DOWN THE NORTHWESTERLY FLOW ALOFT MOVES
INTO MISSISSIPPI AND LOUISIANA.  WE CARRY CHANCE POPS ACROSS THE FAR
NORTHWESTERN ZONES FRIDAY WITH SLIGHT CHANCE POPS ACROSS THE
SOUTHEASTERN 2/3RDS OF THE AREA GIVEN LIMITED DEEP MOISTURE FARTHER
TO THE EAST.  BY SATURDAY WE SEE A DEEPENING UPPER TROUGH TO THE
WEST FROM LOUISIANA NORTHEAST ACROSS THE OHIO VALLEY...WITH BOTH THE
GFS AND ECMWF DEPICTING QUITE A BIT OF CONVECTION ACROSS OUR AREA
FOR SATURDAY ALONG AND JUST EAST OF THE UPPER TROUGH.  GIVEN DECENT
RUN TO RUN CONSISTENCY TRENDING TOWARDS HIGHER POPS FOR
SATURDAY...WE BUMPED POPS FOR SATURDAY UP INTO THE LIKELY CATEGORY
ON THIS MORNINGS PACKAGE.  THE UPPER TROUGH MAKES SLOW PROGRESS
EASTWARD ACROSS THE FORECAST AREA SUNDAY...THEN WE NOTE A SLIGHTLY
DRIER PATTERN MONDAY THROUGH WEDNESDAY AS THE TROUGH IS POSITIONED
JUST EAST OF THE FORECAST AREA.  WE KEEP SLIGHT CHANCE POPS GOING
THROUGH MID WEEK GIVEN POTENTIAL FOR ISOLATED DIURNAL CONVECTION
INLAND AND NOCTURNAL CONVECTION OFFSHORE AS THE 850-700 MB MOISTURE
LEVELS REMAIN FAIRLY HIGH.  WE THEN BRING HIGHER CHANCE POPS BACK
INTO THE FORECAST FOR NEXT THURSDAY WHEN WE SEE ANOTHER UPPER TROUGH
DEEPENING JUST TO THE WEST OF OUR AREA IN THE LATEST GFS.  THE ECMWF
LOOKS FAIRLY SPURIOUS WITH THE UPPER TROUGH DEEPENING ALONG THE MID
ATLANTIC STATES TRANSITIONING TO A CLOSED LOW OFF THE OUTER BANKS BY
THE MIDDLE OF NEXT WEEK.  THE LESS AMPLIFIED AND MORE WESTWARD UPPER
TROUGH DEPICTED IN THE GFS SEEMS A BIT MORE REASONABLE...THEREFORE
WE KEEP THE FORECAST CLOSER TO THE GFS FOR MOST OF NEXT WEEK.  /05

&&

.MARINE...WEAK HIGH PRESSURE WILL BUILD OVER THE NORTH CENTRAL GULF
THROUGH EARLY FRIDAY THEN WEAKEN LATE FRIDAY THROUGH EARLY SUNDAY IN
RESPONSE TO A STRONG UPPER LEVEL DISTURBANCE MOVING EASTWARD OVER
THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES. AHEAD OF
THIS SYSTEM THUNDERSTORMS CAN BE EXPECTED...MOSTLY ON SATURDAY
MOVING EASTWARD. A LIGHT TO MODERATE WEST TO SOUTHWEST FLOW CAN BE
EXPECTED SUNDAY THROUGH EARLY NEXT WEEK. /32

&&

.FIRE WEATHER...STILL PREPPING THE FIRE WEATHER PACKAGE...BUT FROM
THE LOOKS OF IT WE WILL HAVE TO UPGRADE THE FIRE WEATHER WATCH TO A
RED FLAG WARNING OVER THE FLORIDA PANHANDLE ZONES TODAY AND EXPAND
IT A BIT TO JUST NORTH OF THE COAST.  OTHERWISE...A DRY PATTERN
CONTINUES THROUGH EARLY FRIDAY THEN WE TREND TO A WETTER PATTERN
GOING INTO SATURDAY.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      93  64  91  70 /  05  05  20  20
PENSACOLA   90  71  90  72 /  05  05  10  20
DESTIN      91  73  90  75 /  05  05  05  20
EVERGREEN   91  59  91  66 /  05  05  20  20
WAYNESBORO  91  61  90  66 /  05  05  20  40
CAMDEN      92  59  90  66 /  05  05  20  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING ALL ZONES FROM NOON UNTIL 6 PM CDT.
MS...NONE.
GM...NONE.
&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:55 PM CDTFire Weather WatchMOBWalton13 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.